Ask a doctor

My Aunt, Who Has Glaucoma, Has an Issue with Frequent Urination. Will Botox Work?

Her doctor has performed surgery to try and tighten up the muscles that control the urge to urinate (I don't know what they are called) but it hasn't worked. He is suggesting botox for that area. His concern, will botox have any effect on her glaucoma and will the botox work on those muscles.

Doctor Answers (4)

Botox use for frequent urination

+2

Botox for the bladder for frequent urination is a newer use of the medication, but it does work. Botox will have no effect on her glaucoma since the injections will be into her bladder. She needs to find a specialist in her area to perform this treatment, as plastic surgeons and dermatologists would not be the right type of physicians.


Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Will Botox work?

+2

If your aunt has frequent urination and you want to know if Botox will work, the answer is yes. She may take trips to the bathroom just as much but she wont be frowning when she does.

If you question is can the Botox be used for bladder spasms, the answer is also yes but it has to be performed by someone that is a urologist who knows whether or not this is her issue.

Kenneth Beer, MD
Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

Your aunt might actually be a botox model patient...

+1

yes botox is quite useful for women with incontinence and early studies show it reduces the pain and improves the quality of life in patients with glaucoma...but of course the urologist or gynecologist would be the one for the bladder issue...and then the dermatologist for the botox...

Ken Landow, MD
Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

You might also like...

Botox should not worsen glaucoma

+1

Despite the use of Botox, whether off-label urologic or cosmetic use, I am not aware of reports that Botox interfered wtih glaucoma. In fact, Botox was used for years on eyelid muscles for essential blepharospasm, and I am not aware of reports of glaucoma exacerbation from such treatment.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.